MAUDE Adverse Event Report: AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH

AROA BIOSURGERY OVITEX REINFORCED BIOSCAFFOLD; SURGICAL MESH
Catalog Number F10246-2530P
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 03/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This patient had undergone multiple previous surgeries (including hernia repair and mesh removal) and had multiple comorbidities that may have contributed to this event.A dhr review was completed and no non-conformances or anomalies were found that may have caused or contributed to this event.Tela bio (importer) is submitting this report on behalf of aroa biosurgery (manufacturer) via exemption number e2017045.
 
Event or Problem Description
A patient with a history that includes previous hernia repair and mesh infection with staphylococcus underwent surgery for a takedown of a colostomy and fistula, a coloproctostomy, and repair of a recurrent incisional hernia.On (b)(6) 2019 surgery including extensive lysis of adhesions, bilateral component separation and placement of an intraperitoneal ovitex 1s permanent was performed.Patient developed a hematoma that became infected and the infection extended to the implant.Cultures were positive for morganella, proteus, and (b)(6).On (b)(6) 2019, the laparotomy was re-opened to wash out the wound.Upon opening the fascia it was noted that the infection had extended to the mesh which was subsequently removed.Antibiotics were given, a wound vac applied and regular inspections and debridement performed as necessary.As of (b)(6) 2019, the patient's infection appeared "dramatically improved".

Brand Name
OVITEX REINFORCED BIOSCAFFOLD
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
AROA BIOSURGERY
2 kingsford smith place
airport oaks
auckland, 2022
NZ  2022
MDR Report Key8518093
Report Number3007321028-2019-00003
Device Sequence Number13856021
Product Code FTM
UDI-Device Identifier09421904065727
UDI-Public09421904065727
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K181935
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2019
Report Date (Section F) 03/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue NumberF10246-2530P
Device Lot NumberERT-8H14
Was Device Available for Evaluation? No
Distributor Facility Aware Date03/22/2019
Device Age7 MO
Event Location Hospital
Date Report to Manufacturer03/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2019
Initial Report FDA Received Date04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age65 YR